MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 179712840
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: mni, nkb, kwp, kwq.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient underwent surgery with the polyaxial screw in question.On an unknown date, the screw was confirmed to have broken in the patient.The screw was removed in revision surgery and replaced.However, the screw tip remained in the patient.There is no further information available.This report is for one (1) expedium spine system polyaxial screw 5.5 x 8 x 40mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the exp ti poly screw 8mmx40mm (part# 179712840, lot# rl146763 qty# (b)(4)) was returned and received at us cq.Upon visual inspection, it is observed that the screw was broken along the shaft into two pieces.The broken end of the shaft was not returned.The reported complaint condition of the broken end remaining in the patient cannot be confirmed as no postoperative radiographs were provided.No other issues were found with the device.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to post manufacturing damage.Document/specification review: no design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint is being confirmed for the exp ti poly screw 8mmx40mm (part# 179712840, lot# rl146763 qty# (b)(4)).A definitive root cause could not be identified for the reported issue from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for exp ti poly screw 8mmx40mm was conducted identifying that lot number rl146763 was released in a single batch.Batch1: lot was released on mar 22, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 5.5 X 8 X 40MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13120578
Report Number1526439-2021-02678
Device Sequence Number14607627
Product Code MNH
UDI-Device Identifier10705034068060
UDI-Public10705034068060
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712840
Device Catalogue Number179712840
Device Lot NumberRL146763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown